Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 5, 2011, 6:06 AM CST for Dimmit County, Maverick County, Zavala County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2011, 6:06 AM CST (12:06 UTC)
- Expired
- Mar 5, 2011, 6:45 AM CST
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Dimmit County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS54 KEWX 051206 SVREWX TXC127-323-507-051245- /O.NEW.KEWX.SV.W.0001.110305T1206Z-110305T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 AM CST SAT MAR 5 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DIMMIT COUNTY... MAVERICK COUNTY... SOUTHWESTERN ZAVALA COUNTY... * UNTIL 645 AM CST. * AT 604 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR COMETA...OR 13 MILES NORTHWEST OF CARRIZO SPRINGS...AND MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WINTER HAVEN...ASHERTON... BRUNDAGE...BIG WELLS...LAS VEGAS AND CATARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2863 9940 2826 9954 2852 10016 2871 10010 TIME...MOT...LOC 1206Z 285DEG 37KT 2860 10003 $$
2 follow-up statements
981 WWUS54 KEWX 051233 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 AM CST SAT MAR 5 2011 TXC127-323-507-051245- /O.CON.KEWX.SV.W.0001.000000T0000Z-110305T1245Z/ ZAVALA TX-MAVERICK TX-DIMMIT TX- 633 AM CST SAT MAR 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR NORTHEASTERN DIMMIT...MAVERICK AND SOUTHWESTERN ZAVALA COUNTIES... AT 627 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CARRIZO SPRINGS...MOVING EAST AT 45 MPH. THE STORM IS SHOWING SIGNS OF WEAKENING ON RADAR AND WE HAVE DECREASED THE SIZE OF THE HAIL EXPECTED. SOME LOCATIONS IN THE WARNING AREA INCLUDE ASHERTON...BRUNDAGE...BIG WELLS...LAS VEGAS AND CATARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2863 9940 2826 9954 2852 10016 2871 10010 TIME...MOT...LOC 1231Z 285DEG 37KT 2853 9975 $$
323 WWUS54 KEWX 051245 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 AM CST SAT MAR 5 2011 TXC127-323-507-051253- /O.EXP.KEWX.SV.W.0001.000000T0000Z-110305T1245Z/ ZAVALA TX-MAVERICK TX-DIMMIT TX- 645 AM CST SAT MAR 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIMMIT...MAVERICK AND SOUTHWESTERN ZAVALA COUNTIES WILL EXPIRE AT 645 AM CST... THE STORM NO LONGER APPEARS SEVERE ON RADAR. THIS STORM WILL CONTINUE TO MOVE ACROSS EASTERN DIMMIT COUNTY AND MAY PRODUCE SMALL HAIL ALONG WITH MODERATE RAIN. LAT...LON 2863 9940 2826 9954 2852 10016 2871 10010 TIME...MOT...LOC 1243Z 283DEG 49KT 2849 9957 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:51 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 5, 5:51 AM CST, 15 minutes before
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
Hazardous weather outlook, Mar 4, 10:00 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1000 PM CST FRI MAR 4 2011 TXZ171>173-183>194-202>209-217>225-228-060400- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1000 PM CST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER EXPECTED FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... IN THE WAKE OF THE FRONTAL BOUNDARY SATURDAY MORNING...STRONG AND GUSTY WINDS AND DRY CONDITIONS WILL DOMINATE MUCH OF SOUTH CENTRAL TEXAS. WINDS OF 15 TO 30 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS FOR MUCH OF THE DAYTIME HOURS SATURDAY. A RED FLAG WARNING IS IN EFFECT FROM 11 AM THROUGH 7 PM CST FOR COUNTIES ALONG AND WEST OF A KERRVILLE TO HONDO TO DILLEY LINE. EAST OF THE WARNED AREA...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL BUT THE FAR EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. COMBINED WITH THE STRONG WINDS...RH VALUES WILL DROP TO CRITICAL VALUES OF 15 TO 20 PERCENT ACROSS THE WARNED AREA...WITH MINIMUM RH VALUES IN THE 20S TO NEAR 30 PERCENT EXPECTED ACROSS MUCH OF SOUTH CENTRAL TEXAS. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM 8 AM THROUGH 4 PM CST SATURDAY. ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY AFTERNOON ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AS SURFACE HIGH PRESSURE MOVES OFF TO THE EAST AND SOUTH WINDS INCREASE PRIOR TO GULF MOISTURE RETURN. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ON WEDNESDAY BEHIND A PACIFIC COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 5, 5:01 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SAT MAR 5 2011 TXZ202>204-217>219-051145- FRIO-KINNEY-MAVERICK-MEDINA-UVALDE-ZAVALA- 501 AM CST SAT MAR 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...NORTHERN ZAVALA... EXTREME NORTHWESTERN FRIO...SOUTHEASTERN KINNEY...SOUTHERN UVALDE AND EXTREME SOUTHWESTERN MEDINA COUNTIES UNTIL 545 AM CST... AT 455 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF UVALDE TO 6 MILES SOUTHEAST OF ANACACHO...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... UVALDE... LA PRYOR... BLEWETT... WASHER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Mar 5, 5:18 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CST SAT MAR 5 2011 TXZ172-173-051200- BURNET-WILLIAMSON- 518 AM CST SAT MAR 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON AND NORTHERN BURNET COUNTIES UNTIL 600 AM CST... AT 514 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LAKE VICTOR...OR 7 MILES NORTHWEST OF BURNET...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURNET... BERTRAM... LAKE VICTOR... SUNNYLANE... SHADY GROVE... JOPPA... WATSON... MAHOMET... BRIGGS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Mar 5, 5:42 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CST SAT MAR 5 2011 TXZ203-204-218-219-051230- FRIO-MEDINA-UVALDE-ZAVALA- 542 AM CST SAT MAR 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAVALA... NORTHWESTERN FRIO...SOUTHEASTERN UVALDE AND SOUTHWESTERN MEDINA COUNTIES UNTIL 630 AM CST... AT 538 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTH OF BATESVILLE...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FRIO TOWN... BLUFF... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Mar 5, 5:58 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CST SAT MAR 5 2011 TXZ217-218-228-051245- DIMMIT-MAVERICK-ZAVALA- 558 AM CST SAT MAR 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DIMMIT...MAVERICK AND SOUTHWESTERN ZAVALA COUNTIES UNTIL 645 AM CST... AT 555 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF COMETA...OR 13 MILES NORTHEAST OF EL INDIO...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CARRIZO SPRINGS... BIG WELLS... COMETA... WINTER HAVEN... ASHERTON... BRUNDAGE... CATARINA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.